Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 4, 1996, 6:05 AM CDT for Benton County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1996, 6:05 AM CDT (11:05 UTC)
- Expired
- May 4, 1996, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 041106 FFWSGF MOC015-041400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 AM CDT SAT MAY 4 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL MISSOURI ...BENTON COUNTY WEATHER SERVICE RADAR IN SPRINGFIELD INDICATED THAT THE BENTON COUNTY AREA HAD RECIEVED NEARLY TWO INCHES OF RAIN SINCE 430 AM. THIS HAS CAUSED FLOODING TO DEVELOP...PARTICULARLY IN THE WARSAW AREAS. ALTHOUGH THE STRONGEST THUNDERSTORMS HAD MOVED OUT OF BENTON COUNTY... THE RUNOFF IN INCOMPLETE AND FLOODING WILL CONTINUE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. MS/DR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:21 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 4, 2:21 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT SAT MAY 4 1996 MAIN THREAT IS MORNING SVR WX AND HVY RAIN...MNLY CNTRL MO. NO NEW PROFILER DATA SINCE 04Z BUT AT THAT TIME STRONG LOW LEVEL JET OF 60 KT PLOWING NORTH FROM CNTRL OKLA INTO CNTRL KS FUELING MCS DEVELOPING NORTH OF WARM FRONT ACROSS CNTRL KS. SEEING NEW DVLPMT WITH 60 VIL N OF CNU KS ATTM. THIS MCS WILL ROLE ESE THRU CNTRL MO AND INTO SCNTRL MO THIS MORNING WITH LOCALLY SVR WX AND R+. FFG GUIDANCES ARE LOWEST ACROSS AREA FROM BENTON TO CAMDEN TO TEXAS AND DENT COUNTIES AND WOULD DEFINITELY KEEP FLASH FLOOD WATCH GOING THIS AREA. FOR SGF/JLN CONDITIONS ARE NOT THAT WET AND WE COULD TAKE AN INCH OR TWO WITHOUT MAJOR PROBLEMS. AM NOT IN FAVOR OF EXTENDING FFA FOR AREAS SOUTH OF A JLN-SGF TO UNO LINE. 30 PCT AGAIN THIS AFTN LOOKS GOOD...BUT MOST OF ENERGY TO BE EAST OF FCST AREA. MODEL GUIDANCE SHOWS 50H SHORT WAVE PRODUCING THIS MCS QUITE WELL MOVING INTO OHIO VALLEY THIS EVE. FRONT TO SLIP INTO ARK ON SUNDAY PROVIDING SOME RELIEF. CCF INFO SGF TE 078/063 075/059 070 06533 JLN EE 083/065 078/060 072 06333 RIDDLE
In the hours before
Special weather statement, May 4, 2:11 AM CDT, 3 hours 54 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 208 AM CDT SAT MAY 4 1996 ...SEVERE THUNDERSTORM WATCH NUMBER 290 IS IN EFFECT UNTIL 9 AM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 AM FOR THE FOLLOWING COUNTIES: IN SOUTHEAST KANSAS...BOURBON AND CRAWFORD. IN MISSOURI...BENTON...MORGAN...HICKORY...ST CLAIR...VERNON...CEDAR... BARTON...DADE...POLK...GREENE...DALLAS...WEBSTER...WRIGHT...LACLEDE... TEXAS...PULASKI...PHELPS...CAMDEN...MARIES...AND MILLER. THIS WATCH INCLUDES THE CITIES OF PITTSBURG KS....FORT SCOTT KS... SPRINGFIELD...NEVADA...WARSAW...LEBANON...ROLLA..CAMDENTON...HOUSTON... AND ELDON. STAY TUNED TO YOUR LOCAL RADIO STATION OR NOAA WEATHER RADIO FOR ANY WARNINGS OR FURTHER STATEMENTS. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:31 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| May 4, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 34 min |
| May 4, 4:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 68 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 58 min |
| May 4, 5:28 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 47 min |
| May 4, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 65 min |
| May 4, 6:01 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 59 min |
| May 4, 6:24 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Pulaski | 66 min |
| May 4, 6:43 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 62 min |
| May 4, 7:23 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 67 min |
| May 4, 7:42 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 33 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.